The degree Kirchhoff index of graph $ G $ is defined as $ Kf^{*}(G) = \sum\limits_{{u, v}\subseteq V(G)}d(u)d(v)r_{G}(u, v) $, where $ d(u) $ is the degree of vertex $ u $ and $ r_{G}(u, v) $ is the resistance distance between the vertices $ u $ and $ v $. In this paper, we characterize bicyclic graphs with exactly two cycles having the minimum degree Kirchhoff index of order $ n\geq5 $. Moreover, we obtain the minimum degree Kirchhoff index on bicyclic graphs of order $ n\geq4 $ with exactly three cycles, and all bicyclic graphs of order $ n\geq4 $ where the minimum degree Kirchhoff index has been obtained.
Citation: Yinzhen Mei, Chengxiao Guo. The minimal degree Kirchhoff index of bicyclic graphs[J]. AIMS Mathematics, 2024, 9(7): 19822-19842. doi: 10.3934/math.2024968
The degree Kirchhoff index of graph $ G $ is defined as $ Kf^{*}(G) = \sum\limits_{{u, v}\subseteq V(G)}d(u)d(v)r_{G}(u, v) $, where $ d(u) $ is the degree of vertex $ u $ and $ r_{G}(u, v) $ is the resistance distance between the vertices $ u $ and $ v $. In this paper, we characterize bicyclic graphs with exactly two cycles having the minimum degree Kirchhoff index of order $ n\geq5 $. Moreover, we obtain the minimum degree Kirchhoff index on bicyclic graphs of order $ n\geq4 $ with exactly three cycles, and all bicyclic graphs of order $ n\geq4 $ where the minimum degree Kirchhoff index has been obtained.
[1] | D. J. Klein, M. Randić, Resistance distance, J. Math. Chem., 12 (1993), 81–95. https://doi.org/10.1016/S0166-218X(97)00070-X doi: 10.1016/S0166-218X(97)00070-X |
[2] | D. J. Klein, Graph geometry, graph metrics, and wiener, Match. Math. Comput. Chem., 35 (1997), 7–27. |
[3] | A. Carmona, A. M. Encinas, M. Mitjana, Resistance distances in extended or contracted networks, Linear Algebra Appl., 576 (2019), 5–34. https://doi.org/10.1016/j.laa.2018.01.026 doi: 10.1016/j.laa.2018.01.026 |
[4] | A. Carmona, A. M. Encinas, M. Mitjana, Resistance distances on networks, Appl. Anal. Discr. Math., 11 (2017), 136–147. https://doi.org/10.2298/AADM1701136C doi: 10.2298/AADM1701136C |
[5] | Y. Yang, D. J. Klein, A recursion formula for resistance distances and its applications, Discrete Appl. Math., 161 (2013), 2702–2715. https://doi.org/10.1016/j.dam.2012.07.015 doi: 10.1016/j.dam.2012.07.015 |
[6] | D. J. Klein, O. Ivanciuc, Graph cyclicity, excess conductance, and resistance deficit, J. Math. Chem., 30 (2001), 271–287. https://doi.org/10.1023/A:1015119609980 doi: 10.1023/A:1015119609980 |
[7] | D. Bonchev, A. T. Balaban, X. Y. Liu, D. J. Klein, Molecular cyclicity and centricity of polycyclic graphs. i. cyclicity based on resistance distances or reciprocal distances, Int. J. Quantum Chem., 50 (1994), 1–20. https://doi.org/10.1002/qua.560500102 doi: 10.1002/qua.560500102 |
[8] | X. L. Qi, B. Zhou, Z. B. Du, The kirchhoff indices and the matching numbers of unicyclic graphs, Appl. Math. Comput., 289 (2016), 464–480. https://doi.org/10.1016/j.amc.2016.05.003 doi: 10.1016/j.amc.2016.05.003 |
[9] | W. H. He, H. Li, S. F. Xiao, On the minimum kirchhoff index of graphs with a given vertex k-partiteness and edge k-partiteness, Appl. Math. Comput., 315 (2017), 313–318. https://doi.org/10.1016/j.amc.2017.07.067 doi: 10.1016/j.amc.2017.07.067 |
[10] | J. B. Liu, X. F. Pan, Minimizing kirchhoff index among graphs with a given vertex bipartiteness, Appl. Math. Comput., 291 (2016), 84–88. https://doi.org/10.1016/j.amc.2016.06.017 doi: 10.1016/j.amc.2016.06.017 |
[11] | H. P. Zhang, X. Y. Jiang, Y. J. Yang, Bicyclic graphs with extremal kirchhoff index, Match. Math. Comput. Chem., 61 (2009), 697–712. https://doi.org/10.1111/j.1467-9892.2008.00605.x doi: 10.1111/j.1467-9892.2008.00605.x |
[12] | J. B. Liu, X. F. Pan, L. Yu, D. Li, Complete characterization of bicyclic graphs with minimal kirchhoff index, Discrete Appl. Math., 200 (2016), 95–107. https://doi.org/10.1016/j.dam.2015.07.001 doi: 10.1016/j.dam.2015.07.001 |
[13] | L. H. Feng, G. H. Yu, K. X. Xu, Z. T. Jiang, A note on the kirchhoff index of bicyclic graphs, Ars Combinat., 114 (2014), 33–40. https://doi.org/10.1007/BF01164627 doi: 10.1007/BF01164627 |
[14] | X. J. Jiang, W. H. He, Q. Liu, J. P. Li, On the kirchhoff index of bipartite graphs with given diameters, Discrete Appl. Math., 283 (2020), 512–521. https://doi.org/10.1016/j.dam.2020.01.035 doi: 10.1016/j.dam.2020.01.035 |
[15] | W. Sajjad, X. F. Pan, Computation of resistance distance with kirchhoff index of body centered cubic structure, J. Math. Chem., 62 (2024), 902–921. https://doi.org/10.1007/s10910-023-01573-6 doi: 10.1007/s10910-023-01573-6 |
[16] | H. Y. Chen, F. J. Zhang, Resistance distance and the normalized laplacian spectrum, Discrete Appl. Math., 155 (2007), 654–661. https://doi.org/10.1016/j.dam.2006.09.008 doi: 10.1016/j.dam.2006.09.008 |
[17] | R. B. Bapat, M. Karimi, J. B. Liu, Kirchhoff index and degree kirchhoff index of complete multipartite graphs, Discrete Appl. Math., 232 (2017), 41–49. https://doi.org/10.1016/j.dam.2017.07.040 doi: 10.1016/j.dam.2017.07.040 |
[18] | J. Q. Fei, J. H. Tu, Complete characterization of bicyclic graphs with the maximum and second-maximum degree kirchhoff index, Appl. Math. Comput., 330 (2018), 118–124. https://doi.org/10.1016/j.amc.2018.02.025 doi: 10.1016/j.amc.2018.02.025 |
[19] | X. L. Qi, B. Zhou, On the degree kirchhoff index of unicyclic graphs, Discrete Appl. Math., 284 (2020), 86–98. https://doi.org/10.1016/j.dam.2020.03.020 doi: 10.1016/j.dam.2020.03.020 |
[20] | L. H. Feng, I. Gutman, G. H. Yu, Degree kirchhoff index of unicyclic graphs, Match. Math. Comput. Chem., 69 (2013), 629–648. |
[21] | Z. K. Tang, H. Y. Deng, Degree kirchhoff index of bicyclic graphs, Canadian Math. Bull., 60 (2017), 197–205. https://doi.org/10.4153/CMB-2016-063-5 doi: 10.4153/CMB-2016-063-5 |
[22] | J. Palacios, J. M. Renom, Another look at the degree kirchhoff index, Int. J. Quantum Chem., 111 (2011), 3453–3455. https://doi.org/10.1002/qua.22725 doi: 10.1002/qua.22725 |
[23] | L. H. Feng, G. H. Yu, W. J. Liu, Further results regaring the degree kirchhoff index of graphs, Miskolc Math. Notes, 15 (2014), 97–108. https://doi.org/10.18514/MMN.2014.781 doi: 10.18514/MMN.2014.781 |
[24] | L. H. Feng, W. J. Liu, G. H. Yu, S. D. Li, The degree kirchhoff index of fully loaded unicyclic graphs and cacti, Utilitas Math., 95 (2014), 149–159. |
[25] | X. L. Qi, Z. B. Du, X. T. Zhang, Extremal properties of kirchhoff index and degree resistance distance of unicyclic graphs, Match. Math. Comput. Chem., 84 (2020), 671–690. |
[26] | D. J. Klein, I. Lukovits, I. Gutman, On the definition of the hyper-wiener index for cycle-containing structures, J. Chem. Inf. Model., 35 (1995), 50–52. https://doi.org/10.1021/ci00023a007 doi: 10.1021/ci00023a007 |